Advertisement

Boletín de la Sociedad Matemática Mexicana

, Volume 25, Issue 3, pp 701–712 | Cite as

Bounds for higher topological complexity of real projective space implied by BP

  • Donald M. DavisEmail author
Original Article
  • 41 Downloads

Abstract

We use Brown–Peterson cohomology to obtain lower bounds for the higher topological complexity, \({\text {TC}}_k(\hbox {RP}^{2m})\), of real projective spaces, which are often much stronger than those implied by ordinary mod-2 cohomology.

Keywords

Brown–Peterson cohomology Topological complexity Real projective space 

Mathematics Subject Classification

55M30 55N20 70B15 

References

  1. 1.
    Astey, L.: Geometric dimension of bundles over real projective spaces. Q. J. Math. 31, 139–155 (1980)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Cadavid-Aguilar, N., González, J., Gutiérrez, D., Guzmmán-Sáenz, A., Lara, A.: Sequential motion planning algorithms in real projective spaces: an approach to their immersion dimension. Forum Math. 30, 397–417 (2018)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Davis, D.M.: A strong nonimmersion theorem for real projective spaces. Ann. Math. 120, 517–528 (1984)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Davis, D.M.: Vector fields on \(RP^{m}\times RP^{n}\). Proc. Am. Math. Soc. 140, 4381–4388 (2012)CrossRefGoogle Scholar
  5. 5.
    Davis, D.M.: Projective product spaces. J. Topol. 3, 265–279 (2010)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Davis, D.M.: A lower bound for higher topological complexity of real projective space. J. Pure Appl. Algebra 222, 2881–2887 (2018)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Davis, D.M.: BP-homology of elementary 2-groups and an implication for symmetric polynomials. Proc. Am. Math. Soc. (to appear) Google Scholar
  8. 8.
    Farber, M.: Topological complexity of motion planning. Discrete Comput. Geom. 29, 211–221 (2003)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Farber, M., Tabachnikov, S., Yuzvinsky, S.: Topological robotics: motion planning in projective spaces. Int. Math. Res. Notices 34, 1853–1870 (2003)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Rudyak, Y.B.: On higher analogs of topological complexity. Topol. Appl. 157, 916–920 (2010)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Schwarz, A.: The genus of a fiber space. Am. Math. Soc. Transl. 55, 49–140 (1966)Google Scholar
  12. 12.
    Song, H.-J., Wilson, W.S.: On the nonimmersion of products of real projective spaces. Trans. Am. Math. Soc. 318, 327–334 (1990)MathSciNetCrossRefGoogle Scholar

Copyright information

© Sociedad Matemática Mexicana 2018

Authors and Affiliations

  1. 1.Department of MathematicsLehigh UniversityBethlehemUSA

Personalised recommendations